Florida, 2004Damaging Winds in Florida, July 11, 2004
July 11, 2004 · NWS MLB · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 11, 1:21 PM EST, 14 minutes earlier.
Area forecast discussion, Jul 11, 1:21 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT SUN JUL 11 2004
.DISCUSSION...
ONGOING CONVECTION SUPPORTED BY RAPID INCREASE IN DEEP LYR MOISTURE
AND VORT AXIS OVER MARINE AREA APPROACHING THE COAST. IN ADDITION
WESTWARD PROPAGATING OUTFLOW BNDRY(S) FROM CONVECTION OVER MARINE
AREA PROVIDING FOCUS. HIGH TS COVERAGE LATE THIS AFTN INTO THE EVE
EXPECTED AS AIRMASS CONTS TO DESTABILIZE FROM NE TO SW. CLOUD SHIELD
NOT LIMITING INSTABILITY AS VORT AXIS ASSTD WITH SOME MID LVL
COOLING.
MONDAY...DLM RIDGE OVER THE NRN GULF WILL CONTINUE TO RETROGRADE TO
THE W AS SHRT WV MOVING THRU THE NE STATES AMPLIFIES E COAST TROF IN
SEVERAL STAGES THROUGH THE UPCOMING WEEK. WHILE NOT ADVERTISED IN
GUID WILL INCLUDE AN AFTN SEA BREEZE MONDAY. POPS MAY BE HIGHEST IN
THE N IN PROX TO MOISTURE GRAD AND OLD SHEAR AXIS.
TUESDAY/WEDNESDAY...GRADIENT BEGINS TO TIGHTEN AS E COAST TROF
AMPLIFIES. GFS IS NOW A BIT SLOWER WITH INCREASING THE SW FLOW BUT
STILL INDICATES A STRENGTH MORE THAN ENUF TO PREVENT E COAST SEA
BREEZE. WILL GO WITH SPEEDS LOWER THAN WHAT IS ADVERTISED IN GFS
SOLUTION HOWEVER. TEMPS WILL BE HOT ALL THE WAY TO THE E COAST IN
ABSENCE OF BREEZE. WILL FOCUS HIER POPS OVER THE N ON WED WITH
ADDTIONAL SUPPORT COMING FROM STRUNG OUT VORT AXIS.
EXTENDED...HOT SW FLOW WILL CONTINUE WITH BROAD MID LVL E COAST TROF
LOCATED TO OUR N. WHILE SEA BREEZE DEVELOPMENT WILL BE RESTRICTED TO
THE EXTREME SE COAST IF AT ALL...CONVECTION COMING FM THE W EACH
AFTN ALONG BNDRYS WILL ALSO BE SUPPORTED BY POTENTIAL IMPULSES
TRAVERSING MAINLY N OF AREA IN MID LVL FLOW.
&&
.MARINE...
MESO VORT KEEPING STRONG CONVECTION OVER MARINE AREA THIS AFTN.
MULTIPLE MARINE MESOCYCLONES AND LIKELY TORNADIC SUPERCELL IN THE
LAST HOUR. CONVECTION HAS DECREASED IN INTENSITY JUST A BIT AS
APPROACHED THE COAST AWAY FM GULF STREAM. WEAK SYNOPTIC FLOW NEAR
COL TNT WILL TRANSITION TO S-SW FLOW AS TROF AMPLIFIES OVER THE ERN
SEABOARD. GRADIENT WILL LIKELY BE SLOWER TO TIGHTEN THEN ADVERTISED
IN GUIDANCE BUT MONDAY MAY BE THE LAST DAY FOR LOCAL SEA BREEZE
CIRCULATIONS EXCPT FOR ALONG SE COAST. SW FLOW IN MID TO LATE WEEK
NOT EXPECTED TO REACH HIGHLIGHT LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 90 74 91 / 20 50 30 40
MCO 74 92 75 92 / 30 50 30 40
MLB 74 89 74 89 / 20 40 20 40
VRB 74 89 74 89 / 20 40 20 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...KELLY
LONG TERM...BLOTTMAN
Hazardous weather outlook, Jul 11, 4:42 AM EST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
542 AM EDT SUN JUL 11 2004
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
112200-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
542 AM EDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORM IMPACT...
THE COMBINATION OF INCREASING MOISTURE IN THE ATMOSPHERE...DAY TIME
HEATING DESTABILIZING THE ATMOSPHERE AND THE EAST COAST SEA BREEZE
PUSING INLAND DURING THE AFTERNOON WILL INCREASE THE CHANCES OF
THUNDERSTORMS TODAY. THE GREATEST CHANCES FOR LIGHTNING STORMS WILL
BE FROM NORTHWEST VOLUSIA COUNTY TO LAKE OKEECHOBEE IN THE INTERIOR
AND FROM TITUSVILLE NORTH ALONG THE COAST. STEERING CURRENTS IN THE
ATMOSPHERE WILL TEND TO PUSH STORMS SOUTH TODAY. THE PRIMARY HAZARDS
FROM STORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY
HEAVY RAINFALL AND WIND GUSTS ABOVE 40 MPH.
...WATERSPOUT IMPACT...
A LIGHT VERTICAL WIND PROFILE...HIGH ATMOSPHERIC MOISTURE AND
OUTFLOW BOUNDARIES FROM A CLUSTER OF STORMS AND SHOWERS MOVING
SOUTH OVER THE COASTAL WATERS WILL INTERACT WITH EXSISTING
BOUNDARIES OVER WATER TO PRODUCE A LOW CHANCE OF WATERSPOUTS FROM
CAPE CANAVERAL TO JUPITER INLET THIS MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE SURFACE TO 500MB RIDGE AXIS IS FORECAST TO SHIFT TO SOUTH FLORIDA
BY TUESDAY AND REMAIN THERE THROUGH NEXT WEEKEND RESULTING IN A
PROLONGED PERIOD OF SOUTHWEST WIND FLOW. STEERING WINDS WILL PUSH THE
STORMS BACK TOWARD THE COAST EACH DAY. THE PRIMARY HAZARD FROM THESE
STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.
WIMMER
In the hours before
Special weather statement, Jul 11, 12:52 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
152 PM EDT SUN JUL 11 2004
FLZ041-044-111815-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
152 PM EDT SUN JUL 11 2004
...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER
NORTHEASTERN LAKE COUNTY...NORTHWESTERN VOLUSIA COUNTY...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PIERSON...MOVING
SOUTH AT 10 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING FREQUENT TO
EXCESSIVE CLOUD TO GROUND LIGHTNING.
28
Special weather statement, Jul 11, 1:28 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EDT SUN JUL 11 2004
FLZ141-147-111900-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
228 PM EDT SUN JUL 11 2004
...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
NORTHERN BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER OAK HILL...MOVING
SOUTH AT 15 MPH. FREQUENT TO EXCESSIVE LIGHTNING CAN ALSO BE
EXPECTED.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE SCOTTSMOOR AND KENNEDY SPACE CENTER.
Thunderstorm Wind, Brevard
- When
- July 11, 1:35 PM EST
- Where
- Brevard County, Titusville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 28.600, -80.800
Thunderstorm winds blew down a large tree and a light pole in Titusville.
Thunderstorm Wind, Orange
- When
- July 11, 2:20 PM EST
- Where
- Orange County, Winter Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.600, -81.333
Several roads closed due to large limbs down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 11, 20041 death · 1 event
- Flash Flooding and Hail in Montana, July 11, 2004$675,000 · 4.25 in hail · 35 events
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 11 to 12, 2004$150,000 · 55 kt wind · 7 events
- Lightning Strike in North Carolina, July 11, 2004$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 11, 2004$104,000 · 1.75 in hail · 12 events
- Flash Flood and Hail in Iowa, July 11, 2004$102,000 · 1.75 in hail · 12 events
- Wildfire in California, July 11 to 17, 20047 injured · 1 event
- Lightning Strike in Florida, July 11, 2004$130,000 · 1 event
- Damaging Wind in South Carolina, July 11, 2004$110,000 · 60 kt wind · 1 event
- Wildfire in California, July 11 to 13, 2004$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418207, 5418206.